Published: Fri, August 17, 2018
Medicine | By Earnest Bishop

More than 90 people overdosed on K2 in one Conn. park

More than 90 people overdosed on K2 in one Conn. park

Seventy-six people overdosed on synthetic marijuana, called K2, in a park across from Yale University in New Haven, Conn. on Wednesday, authorities said.

New Haven first responders were called to a similar overdose outbreak on the Green on July 4, when more than a dozen people became sick from synthetic marijuana.

No deaths were reported, but officials said two people suffered life-threatening symptoms.

Officials confirm that a third arrest has been made after over 100 overdoses on K2, otherwise known as synthetic marijuana, happened in New Haven. "We've heard some reports of people smoking things", he said, "but it's impossible to say with certainty if all victims received the same substance".

Hartman said three people, who are considered "persons of interest" were arrested Wednesday in connection with the overdoses.

"We literally had people running around the Green providing treatment", New Haven's emergency operations director, Rick Fontana, said, according to the TV station.

First responders scrambled all day Wednesday to handle almost 80 overdoses caused by what officials believe to be synthetic marijuana, which is commonly called K2.

Whalen to retire from WNBA
The Sun drafted her with the No. 4 overall pick in the 2004 draft and she started all but one of her 197 games with the team . In 29 games this season, Whalen is averaging 5.5 points, 3.0 assists and 2.6 rebounds per game over 19.4 minutes per contest.

An emergency medical technician for the New Haven Fire Department told the Register that he's never had such an abnormal day at work in the five years he's been there.

While New Haven is famed as home to Yale and its world-class hospitals, as well as two other universities, it is also the fourth poorest community in the wealthy state and has the state's highest crime rate. "We knew we were going to have multi-casualty incident". Three of the people who overdosed died after taking cocaine that had been laced with fentanyl, over a dozen others were hospitalized.

Connecticut Gov. Dan Malloy said the state's public health agency provided 50 doses of naloxone, another name for Narcan, to replenish the supply that had been used on Wednesday.

Emergency responders found people of a variety of ages suffering from a range of symptoms, including nausea, vomiting and lethargy.

New Haven Green is a large park and recreation area in the city's downtown.

"The substance behind these overdoses is highly risky and must be avoided", Malloy said, adding that state public health officials had delivered 50 doses of Naloxone to New Haven to replenish the supply expended by first responders over the course of the 24-hour crisis.

The Drug Enforcement Administration is assisting with the investigation and will send drug samples to a federal lab for analysis.

Like this: